NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, February 22, 2017
Addiction and Substance Abuse
I`ve been treated for hep-c for a year. My dr. prescribed hydrocodone 10/325 1tab every 3 hours to help treat side effects. I am done with my treatement and my dr. suggested I titrate off the vicodin over a 3 week period. I decided to hurry it up to 3 days. I cut my usual dose in half for 2 days, then went to 1/4 tab every 3 hours for one day then I quit today. It has almost about 20 hours since my last dose of 1/4 tab and my body aches all over. I have a fever, runny nose and am restless. I do not want to take this vicodin any longer. How long can I expect these withdrawal symptoms to last? thanks,
These symptoms tend to last for a 1- to 2-week period but this is, of course, variable based on your history. Other
non-narcotic treatment options (e.g., clonidine) might be helpful to temper some of these difficulties that you are experiencing without returning to the hydrocodone.
Nicholas A Votolato, RPh BCPP
Assistant Professor of Pharmacy
College of Pharmacy
Assistant Professor of Psychiatry, Emeritus
College of Medicine
The Ohio State University